Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

October 22, 2021Butler County, Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Oct 22, 2021, 2:18 AM CDT for Butler County, Conecuh County, Monroe County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2021, 2:18 AM CDT (07:18 UTC)
Expired
Oct 22, 2021, 3:15 AM CDT
In force
57 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

Counties Butler County, AL, Conecuh County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS84 KMOB 220718
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
218 AM CDT Fri Oct 22 2021
 
ALZ053>058-262-220815-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Crenshaw AL-
218 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of Butler, Monroe,
northern Baldwin, northwestern Crenshaw, east central Clarke,
southeastern Wilcox and central Conecuh Counties through 315 AM
CDT...

At 218 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Logan to 8
miles east of Whatley. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Greenville, Monroeville, Evergreen, Frisco City, Peterman, Georgiana,
Uriah, McKenzie, Excel, Beatrice, Repton, Pine Apple and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3126 8739 3126 8748 3123 8755 3124 8762
      3118 8762 3114 8772 3166 8763 3196 8679
      3196 8641 3205 8641 3205 8637 3164 8632
TIME...MOT...LOC 0718Z 001DEG 23KT 3202 8647 3163 8756 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 21, 11:50 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 21, 11:50 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1150 PM CDT Thu Oct 21 2021

.AVIATION...
06Z issuance...Patchy to areas of fog are forecast to develop
across the area late tonight, especially after 22.09Z. The most
favored area for fog development will be over southern portions of
our area, including around the KMOB/KBFM/KPNS terminals.
Visibility and ceilings could be reduced to IFR to LIFR thresholds
beginning around 22.08z, with lowest visibilities between 1/2-3
SM just north of the Gulf Coast, and broken IFR-LIFR ceilings in
the KMOB/KBFM/KPNS TAFs starting around 22.11Z. VFR conditions
will resume by mid morning Friday. /22

&&

.PREV DISCUSSION... /issued 958 PM CDT Thu Oct 21 2021/

NEAR TERM /Now Through Saturday/...A weak disturbance aloft
embedded within zonal flow will move over the area through the
remainder of the night into early Friday morning. A weak surface
trough extends across southern MS and central AL, along with a
weak surface cold front. Low layer moisture remains ahead of
these features, with precipitable water values elevated between
1.2-1.4 inches. A broken line of showers, along with a few
thunderstorms, will enter into the interior portions of southeast
MS and southwest AL by midnight ahead of the approaching weak
cold front. This activity is expected pass mainly through the
interior central and eastern portions of the forecast area through
4 AM, with indications that this ongoing convection will gradually
become more isolated and weaken with time after midnight. We will
maintain chance POPs over the northern half of the forecast area
through 4 AM CDT, with only a slight chance of convection
developing farther south after midnight.

Conditions will become favorable for the development of patchy to
areas of fog late tonight into early Friday morning, especially
across the western FL panhandle and into southern portions of
south central/ southwest AL and southeast MS. Dense fog could
become a concern over this portion of our region and late tonight,
and will monitor for a potential Dense Fog Advisory issuance.

The weak cold front will sag southward across our forecast area
late tonight into early Friday, and looks to stall near the coast
through Friday afternoon. A much drier airmass will filter into
the majority of the area on Friday and generally expect dry
conditions to prevail. The exception could be near Destin FL early
Friday morning where an isolated shower could linger. The front
will then move slightly southward across the northern Gulf Friday
night into Saturday as a surface ridge sets up across the region,
keeping the area rain-free through Saturday afternoon.

Lows tonight remain on track to range as low as 55-60 degrees
across portions of Wayne, Choctaw, Clarke, and Wilcox counties
behind the boundary, while ranging in the 60s across most of the
remainder of the area (except near 70 degrees along the beaches).
Lows Friday night will be cooler with 50s across the area, with
the exception of lower to mid 60s along the coast. Highs both
Friday and Saturday will be in the lower 80s over most of our
area, except upper 70s to around 80 degrees across interior the
portions of southeast MS and southwest AL.

Residual swell will contribute to MODERATE rip current risk
overnight, while a A LOW rip current risk looks to prevail Friday
through this weekend. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Oct 22, 1:13 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT Fri Oct 22 2021

ALZ053>057-220700-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
113 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, northeastern Clarke, Wilcox and north central
Conecuh Counties through 200 AM CDT...

At 113 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
Belknap to near Fulton. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Peterman, Beatrice, Vredenburgh, Fulton, Yellow Bluff and
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 8719 3205 8718 3205 8686 3196 8686
      3196 8645 3151 8723 3180 8786 3211 8723
TIME...MOT...LOC 0613Z 283DEG 31KT 3215 8702 3183 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Oct 22, 2:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 AM CDT Fri Oct 22 2021

ALZ053>058-262-220815-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Crenshaw AL-
218 AM CDT Fri Oct 22 2021

...Strong thunderstorms will impact portions of Butler, Monroe,
northern Baldwin, northwestern Crenshaw, east central Clarke,
southeastern Wilcox and central Conecuh Counties through 315 AM
CDT...

At 218 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Logan to 8
miles east of Whatley. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Monroeville, Evergreen, Frisco City, Peterman, Georgiana,
Uriah, McKenzie, Excel, Beatrice, Repton, Pine Apple and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3126 8739 3126 8748 3123 8755 3124 8762
      3118 8762 3114 8772 3166 8763 3196 8679
      3196 8641 3205 8641 3205 8637 3164 8632
TIME...MOT...LOC 0718Z 001DEG 23KT 3202 8647 3163 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:13 AM CDTSpecial Weather StatementMOBWilcox47 min
Oct 22, 3:13 AM CDTSpecial Weather StatementMOBConecuh, Escambia62 min
Oct 22, 5:17 AM CDTSpecial Weather StatementMOBEscambia58 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.